MAUDE Adverse Event Report: LIFESCAN INC OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5726069
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hypoglycemia (1912); Syncope/Fainting (4411)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On october 10, 2024, a reporter for the lay user/patient contacted lifescan (lfs) united states, alleging that the patient¿s onetouch ultra2 meter read inaccurately high compared to her feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation.The reporter stated that the alleged meter inaccuracy occurred at an unspecified time on (b)(6) 2024.The reporter claimed the patient obtained an alleged inaccurate high blood glucose reading of ¿500 mg/dl¿ with the subject meter.In response to the elevated reading, the reporter indicated that the patient took an increased dose of 10 units of insulin (type unspecified) then 30 minutes later ¿passed out in the car¿.The reporter called an ambulance and when they arrived, the patient¿s blood glucose read ¿22 mg/dl¿ on the ambulance meter.The reporter indicated that the patient was given a glucagon injection.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca confirmed the test strip vial was intact, and the test strips had been stored correctly and were not expired or opened past their discard date.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after administering treatment based on an alleged inaccurate high reading obtained with the subject meter.

Brand Name
OT ULTRA 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC
20 valley stream parkway
malvern PA 19355
MDR Report Key20518717
Report Number2939301-2024-00074
Device Sequence Number8768088
Product Code NBW
UDI-Device Identifier00353885008372
UDI-Public00353885008372
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5726069
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/10/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/23/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown